Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 152, NWS Quad Cities, IA

July 19, 2020Des Moines County, Henry County, Lee County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 19, 2020, 8:03 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It was in force for 42 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2020, 8:03 AM CDT (13:03 UTC)
Expired
Jul 19, 2020, 8:45 AM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Des Moines County, IA, Henry County, IA, Lee County, IA

The radar

The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:04 AM CDTTSTM WND DMG3 Ssw Mount Pleasant Mu, IAPUBLIC RELAYED A PHOTO OF ROOFING PEELED BACK ON A FARM OUTBUILDING. TIME ESTIMATED FROM RADAR.
Jul 19, 8:09 AM CDTTSTM WND DMGMiddletown, IACORRECTS PREVIOUS TSTM WND DMG REPORT FROM MIDDLETOWN. TREE DOWN.
Jul 19, 8:15 AM CDTHAIL 0.25West Burlington, IAALSO 30-40 MPH WINDS.
Jul 19, 8:20 AM CDTTSTM WND DMG1 Ese New London, IACORRECTS PREVIOUS TSTM WIND DAMAGE REPORT FROM 1 ESE NEW LONDON TO UPDATE THE TREE LIMB INFORMATION . REPORTED THAT A 5 INCH TREE LIMB WAS DOWN.
Jul 19, 8:20 AM CDTTSTM WND DMG1 Ese New London, IAREPORTED A TREE AND OR LIMBS DOWN. WIND WAS STILL BLOWING AND NOT SAFE TO GO OUTSIDE TO GET A BETTER LOOK. WILL CALL BACK WITH MORE INFORMATION.
Jul 19, 8:22 AM CDTTSTM WND GST 50Mount Pleasant, IACORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM MOUNT PLEASANT. ESTIMATE 40-50 MPH WINDS ON HIGHWAY 218 ON NORTH SIDE OF MOUNT PLEASANT.
Jul 19, 8:22 AM CDTNON-TSTM WND GST 50Mount Pleasant, IAESTIMATE 40-50 MPH WINDS ON HIGHWAY 218 ON NORTH SIDE OF MOUNT PLEASANT.
Jul 19, 8:24 AM CDTTSTM WND DMG2 N Burlington, IA5 INCH DIAMETER HEALTHY TREE LIB DOWN ON A CAR. TIME ESTIMATED USING RADAR.
Jul 19, 8:25 AM CDTTSTM WND DMG1 Sw New London, IA4 INCH DIAMETER PEACH TREE DOWN.
Jul 19, 8:25 AM CDTTSTM WND DMGNew London, IA4-6 INCH DIAMETER LIMBS DOWN.
Jul 19, 8:26 AM CDTTSTM WND DMGMediapolis, IATREES UPROOTED, 8 INCH LIMBS DOWN AS WELL AS TREE LIMBS ON A HOUSE ALONG NORTHFIELD ST. TIME ESTIMATED USING RADAR.
Jul 19, 8:26 AM CDTTSTM WND DMGMediapolis, IASIGNIFICANT TREE/LIMB DAMAGE IN MEDIAPOLIS. 4-8 IN BRANCHES DOWN OVER TOWN. POWER OUT.
Jul 19, 8:27 AM CDTTSTM WND DMG1 S Beaverdale, IA2 FOOT DIAMETER, 40 FOOT CEDAR TREES DOWN. TIME ESTIMATED.
Jul 19, 8:30 AM CDTTSTM WND DMG1 E West Burlington, IA8 INCH LIMB DOWN AT LEFFLER AND WHEELER STREETS.
Jul 19, 8:41 AM CDTTSTM WND DMGNorthfield, IATREE DOWN BLOCKING THE ROADWAY.
Jul 19, 8:42 AM CDTTSTM WND DMGSperry, IABILLBOARD DAMAGE AND TWISTED SIGNS BY THE JOHN DEERE DEALERSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2729 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WUUS53 KDVN 191303
SVRDVN
IAC057-087-111-191345-
/O.NEW.KDVN.SV.W.0152.200719T1303Z-200719T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
803 AM CDT Sun Jul 19 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southern Henry County in southeastern Iowa...
  Des Moines County in southeastern Iowa...
  Northeastern Lee County in southeastern Iowa...

* Until 845 AM CDT.

* At 803 AM CDT, severe thunderstorms were located along a line
  extending from near Westwood to near Pilot Grove to near New
  Boston, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Burlington, Mount Pleasant, Oquawka, West Burlington, New London,
  Mediapolis, Danville, Salem, Middletown, St. Paul, Rome, Westwood,
  Gulf Port, Pilot Grove, Iowa Army Ammunition Plant, Lowell,
  Denmark, Kossuth, Houghton and Henry County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4075 9162 4102 9172 4107 9117 4107 9095
      4103 9094 4098 9096 4096 9095 4093 9096
      4090 9101 4081 9110 4078 9109 4073 9112
      4070 9111
TIME...MOT...LOC 1303Z 262DEG 40KT 4093 9161 4080 9153 4060 9153 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
4 follow-up statements
644 
WWUS53 KDVN 191316
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
816 AM CDT Sun Jul 19 2020

IAC111-191325-
/O.CAN.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Lee IA-
816 AM CDT Sun Jul 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

LAT...LON 4102 9172 4107 9117 4107 9095 4103 9094
      4098 9096 4096 9095 4093 9096 4090 9101
      4081 9110 4078 9109 4073 9112 4070 9111
      4081 9137 4083 9165
TIME...MOT...LOC 1315Z 262DEG 48KT 4105 9135 4092 9128 4072 9128 

$$

IAC057-087-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-Des Moines IA-
816 AM CDT Sun Jul 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN HENRY AND DES MOINES COUNTIES...

At 815 AM CDT, severe thunderstorms were located along a line
extending from Mount Union to near Danville to near Denmark, moving
east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Burlington, Mount Pleasant, Oquawka, West Burlington, New London,
Mediapolis, Danville, Salem, Middletown, Rome, Westwood, Gulf Port,
Iowa Army Ammunition Plant, Lowell, Kossuth, Henry County
Fairgrounds, Oakland Mills, Geode State Park, Spring Grove and
Kingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4102 9172 4107 9117 4107 9095 4103 9094
      4098 9096 4096 9095 4093 9096 4090 9101
      4081 9110 4078 9109 4073 9112 4070 9111
      4081 9137 4083 9165
TIME...MOT...LOC 1315Z 262DEG 48KT 4105 9135 4092 9128 4072 9128 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
358 
WWUS53 KDVN 191323
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
823 AM CDT Sun Jul 19 2020

IAC057-087-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-Des Moines IA-
823 AM CDT Sun Jul 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN HENRY AND DES MOINES COUNTIES...

At 823 AM CDT, severe thunderstorms were located along a line
extending from near Morning Sun to near Mediapolis to near Carman,
moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Burlington, Oquawka, West Burlington, New London, Mediapolis,
Danville, Middletown, Gulf Port, Iowa Army Ammunition Plant, Kossuth,
Spring Grove, Kingston, Sperry, Big Hollow Recreation Area, Pleasant
Grove, Beaverdale, Northfield, Camp L-Kee-Ta, 4th Pumping Station
Campground and Starr's Cave Park and Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4107 9117 4107 9095 4103 9094 4098 9096
      4096 9095 4093 9096 4090 9101 4081 9110
      4078 9109 4073 9112 4070 9111 4081 9137
      4087 9143 4104 9151
TIME...MOT...LOC 1323Z 263DEG 46KT 4106 9122 4093 9115 4073 9115 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
753 
WWUS53 KDVN 191331
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
831 AM CDT Sun Jul 19 2020

IAC057-087-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-Des Moines IA-
831 AM CDT Sun Jul 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EAST CENTRAL HENRY AND DES MOINES COUNTIES...

At 831 AM CDT, severe thunderstorms were located along a line
extending from near Oakville to near Oquawka to Carman, moving east
at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Burlington, Oquawka, West Burlington, New London, Mediapolis,
Danville, Middletown, Gulf Port, Kossuth, 4th Pumping Station
Campground, Kingston, Starr's Cave Park and Preserve, Sperry, Prairie
Grove, Big Hollow Recreation Area, Pleasant Grove, Dodgeville,
Beaverdale, Des Moines County Fairgrounds and Northfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4081 9137 4104 9151 4107 9117 4107 9095
      4103 9094 4098 9096 4096 9095 4093 9096
      4090 9101 4081 9110
TIME...MOT...LOC 1331Z 262DEG 40KT 4107 9111 4094 9104 4074 9104 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
222 
WWUS53 KDVN 191337
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
837 AM CDT Sun Jul 19 2020

IAC087-191347-
/O.CAN.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-
837 AM CDT Sun Jul 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4091 9136 4105 9136 4107 9117 4107 9095
      4103 9094 4098 9096 4096 9095 4093 9096
      4090 9101 4087 9104
TIME...MOT...LOC 1337Z 262DEG 40KT 4108 9105 4095 9098 4075 9098 

$$

IAC057-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Des Moines IA-
837 AM CDT Sun Jul 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHERN DES MOINES COUNTY...

At 837 AM CDT, severe thunderstorms were located along a line
extending from Oakville to Oquawka to near Carman, moving east at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oquawka, Mediapolis, Kossuth, Big Hollow Recreation Area, Pleasant
Grove, 4th Pumping Station Campground, Dodgeville, Northfield,
Kingston, Yarmouth and Sperry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4091 9136 4105 9136 4107 9117 4107 9095
      4103 9094 4098 9096 4096 9095 4093 9096
      4090 9101 4087 9104
TIME...MOT...LOC 1337Z 262DEG 40KT 4108 9105 4095 9098 4075 9098 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:48 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 19, 5:48 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
548 AM CDT Sun Jul 19 2020

...12Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 257 AM CDT Sun Jul 19 2020

Other than warm temperatures and muggy feeling outside, it has been
a relatively uneventful night so far over eastern Iowa, northwest
Illinois and northeast Missouri with KDVN radar mainly clear and a
few clouds overhead on infrared. Showers and thunderstorms were
ongoing over central Wisconsin and north central Kansas where 500
hPa shortwaves were interacting with a northeast-southwest oriented
cold front. Closer to home, this front stretched from La Crosse WI
to Des Moines IA, with only a few rain showers in tow. Temperatures
as of 2 AM ranged from warm 78 in Freeport, to 84 in Muscatine.
Dewpoints in the 70s were leading to heat indices in the upper 80s
to even near 90 in some spots! (e.g. Muscatine IA 2 AM observation
was 84/75 with a heat index of 92!).

This front will continue approaching the area through the morning,
and will be responsible for how our weather evolves through the
short term period.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 257 AM CDT Sun Jul 19 2020

Key Messages:

1) Lingering showers/storms through morning, dry for the remainder
of the day and tonight. Storms could produce large hail.

2) Temperatures cooler today with less humidity.

Discussion.

Front should sweep across the area early this morning, bringing a
shift to northwest winds and decreasing cloud cover. A scattered
shower or thunderstorm will remain possible with the front, but
overall coverage should not be as widespread as once anticipated.
This is because 1) The more organized lift has stayed out of the
area, and 2) There appears to be a cap of warm air around 700 hPa as
seen on the SPC mesoanalysis, which is inhibiting development. That
being said, latest HRRR has been persistent on trying to develop
some activity along the front following the Interstate 80 corridor
through the morning with a resurgence of WAA. Bearing this in mind,
I will keep at least chance POPs going. If something is able to
develop, it will be elevated in nature and have potential to take
hold of some impressive instability (mesoanalysis currently
analyzing around 4000 J/kg of MUCAPE) and steep lapse rates aloft
ahead of the front. If this can happen, storms will be capable of
producing large hail.

Clearing skies are expected by this afternoon as a drier air mass
and increasing subsidence builds into the area. While
temperatures will remain fairly warm, the humidity will be most
noticeable as dewpoints fall into the low to mid 60s during the
afternoon. Highs should top out in the mid 80s as we mix down air
from around 925 hPa.

For tonight, aforementioned front will continue to sag south but
should begin to slow down and become less defined as it approaches
the Interstate 70 corridor. Guidance points at convection developing
along this front ahead of a shortwave over east central Kansas this
evening, which should grow and congeal into an MCS as it moves east
overnight. Other than a slight chance of a shower or thunderstorm
over southeast Iowa and northeast Missouri, our area looks to remain
precip free with clouds increasing Monday morning.

.LONG TERM...(Monday through Saturday)
ISSUED AT 257 AM CDT Sun Jul 19 2020

1) Precipitation chances persist through week with exact location
dependent on where the surface front sets up.

2) Near to slightly below normal temperatures for Monday/Tuesday
before the heat returns mid-week.

Discussion.

As the previous discussion mentioned, overall agreement on the
synoptic pattern carries over in the latest guidance. Zonal flow
with embedded shortwaves are expected before flow shifts northwest
with the arrival of ridging aloft by the end of the week.

Monday and Tuesday...

Lingering showers and thunderstorms will be possible across the area
as the MCS weakens through the morning. Dry condtions are expected
for the afternoon and evening with surface high pressure still
overhead. Afternoon highs will be near to just below normal with
values in the low to mid 80s expected.

Overnight, signal is in all guidance of the cold front retreating
north as a warm front towards the area, with another shortwave
ejecting out of the Great Plains and tracking along it. A renewed
round of showers and thunderstorms is possible during the evening
over southern Iowa and northern Missouri, with activity entering the
area after midnight and containing through Tuesday morning. Severe
potential as this moves through looks low as models depict low
overall instability.

Temperatures Tuesday will be dependent on how much convection and
cloud cover persists through the day, with models not in definite
agreement. A blended approach gives afternoon highs in the lower 80s
with notable mugginess to the air as dewpoints near 70 return.

Wednesday on...

Low confidence chances of showers and storms will persist through at
least the later part of the work week, as guidance struggles on
agreement of where the surface front sets up and eventual track of
disturbances aloft. There are signals of drier conditions coming for
the weekend as ridging aloft builds into the area.

Temperatures will once again warm up to well above normal values,
with 850 hPa temperatures poised to rise above 20 C by the weekend.
Afternoon highs Wednesday through Friday will be in the mid to upper
80s, with a return to 90s possible by the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 548 AM CDT Sun Jul 19 2020

Scattered thunderstorms occurring ahead of a cold front will
impact the BRL site early this morning. The front will also bring
a period of MVFR low clouds, which will impact all terminals until
roughly 14z. Otherwise, VFR conditions are expected today and
tonight.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...Sheets
Hazardous weather outlook, Jul 19, 3:12 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
312 AM CDT Sun Jul 19 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
312 AM CDT Sun Jul 19 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

A scattered shower or thunderstorm will be possible this morning
as a cold front moves through the area. There is a marginal risk
of severe weather, with the primary hazards being large hail,
damaging winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

There is a marginal risk for severe thunderstorms over southeast
Iowa, west central Illinois, and northeast Missouri Monday. The
primary hazards are large hail, damaging winds and heavy
rainfall.

Daily chances for thunderstorms are expected Tuesday through
Friday. However, it is too early to determine the potential for
severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning.

Speck

In the hours before

Special weather statement, Jul 19, 6:55 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
655 AM CDT Sun Jul 19 2020

ILC011-073-155-191245-
Putnam-Henry-Bureau-
655 AM CDT Sun Jul 19 2020

...A STRONG THUNDERSTORM WILL AFFECT PUTNAM...SOUTHEASTERN HENRY AND
SOUTHERN BUREAU COUNTIES UNTIL 745 AM CDT...

At 655 AM CDT, a strong thunderstorm was located over Elmira, or near
Kewanee, moving east at 25 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Kewanee, Hennepin, Henry, Granville, Tiskilwa, Bureau Junction,
McNabb, Putnam, Mark, Magnolia, Standard, Milo, Providence, Kewanee
Municipal Airport, Lake Thunderbird, Florid and Lone Tree Corners.

This includes Interstate 180 between mile markers 1 and 6.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
      4123 8964 4123 8987 4115 8987 4115 8998
      4128 8999 4131 8916 4111 8916
TIME...MOT...LOC 1155Z 269DEG 19KT 4117 8985

Sheets
Special weather statement, Jul 19, 7:19 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
719 AM CDT Sun Jul 19 2020

IAC101-177-MOC045-199-191300-
Van Buren-Jefferson-Scotland-Clark-
719 AM CDT Sun Jul 19 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VAN BUREN...SOUTHERN
JEFFERSON...SCOTLAND AND NORTHWESTERN CLARK COUNTIES UNTIL 800 AM
CDT...

At 718 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Ottumwa to 7 miles
northwest of Milton to near Memphis. Movement was east at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Fairfield, Memphis, Keosauqua, Batavia, Birmingham, Milton,
Bonaparte, Libertyville, Stockport, Lockridge, Cantril, Luray,
Granger, Douds, Bentonsport/Vernon, Leando, Crawford, Farmington,
Arbela and Mount Sterling.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4059 9235 4060 9218 4099 9218 4104 9172
      4061 9172 4058 9169 4056 9169 4055 9166
      4042 9177 4041 9235
TIME...MOT...LOC 1218Z 272DEG 32KT 4093 9232 4076 9223 4045 9227

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:19 AM CDTSpecial Weather StatementDVNJefferson, Van Buren41 min
Jul 19, 7:36 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren39 min
Jul 19, 8:40 AM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa35 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.